MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0154HSS10
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference # (b)(4) investigation pending return of suspected device.The initial notification of this event was received on 11/19/2024, for which the event details were assessed and determined the event did not meet any regulatory reporting requirements.Additional information received from the issuer regarding the case on 12/02/2024, for which the complaint file was re-assessed for reportability and concluded that based on the additional information received, this complaint file will be updated to a reportable event.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "when inserting the coil in the aneurysm, the pusher was slightly pulled back due to microcatheter kick back.There was a detaching sound, and the coil was pre-detached and stretched." update 02dec2024 - additional information received from the issuer: "· where did the implant coil prematurely detach (within the microcatheter, partially outside of the microcatheter, within the aneurysm, etc.)? taewoong's answer: inside the aneurysm.After the implant coil prematurely detached, how did the case conclude? taewoong's answer: after removing the coil with a snare, a stent was deployed." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference (b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed the implant coil and introducer sheath was not included with the device return; - we observed no sign of detachment cycle being ran; - we observed no visual damage to the detachment zone with the pet jacket, lead wires and solder joints intact; - we observed multiple minor kinks along the hypotube; - we observed the microcatheter was not return; - we conducted destructive testing of the delivery pusher to reveal the detachment profile of the sr thread; - we observed the distal tip of the sr thread is opaque in color - indicating the thread endured an overload in tensile stress.Root cause of the reported issue can likely be attributed to an overload of tensile stress exerted on the implant coil.Upon return of the device, we observed no sign of detachment cycle being ran.In addition, we observed the profile of the distal end of the sr thread to indicate that the thread endured an overload in tensile stress.Without the return of the implant coil its exact condition is unknown, however it is possible that the implant coil had become damaged during attempts to advance the coil system into the treatment location, then resulting attempts to retract the delivery pusher ultimately led to the premature detachment.Furthermore, it is unknown if the microcatheter associated with the incident was damaged, which could have caused friction during advancement attempts and potentially lead to the reported premature separation.This could not be further investigated without the return of the associated microcatheter.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaint against lot number f230605235 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The initial notification of this event was received on 11/19/2024, for which the event details were assessed and determined the event did not meet any regulatory reporting requirements.Additional information received from the issuer regarding the case on 12/02/2024, for which the complaint file was re-assessed for reportability and concluded that based on the additional information received, this complaint file will be updated to a reportable event.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "when inserting the coil in the aneurysm, the pusher was slightly pulled back due to microcatheter kick back.There was a detaching sound, and the coil was pre-detached and stretched." update 02dec2024 - additional information received from the issuer: "· where did the implant coil prematurely detach (within the microcatheter, partially outside of the microcatheter, within the aneurysm, etc.)? taewoong's answer: inside the aneurysm.· after the implant coil prematurely detached, how did the case conclude? taewoong's answer: after removing the coil with a snare, a stent was deployed." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key21027276
Report Number3014162263-2024-00103
Device Sequence Number12839761
Product Code HCG
UDI-Device Identifier00818053026645
UDI-Public(01)00818053026645(11)230621(17)280621(10)F230605235
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0154HSS10
Device Lot NumberF230605235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown